MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-33
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare professional (hcp) via a manufacturer representative (rep) regarding a patient who had an implantable neurostimulator (ins).It was reported that the lead was placed on the left side however they were not able to get any motor or sensory response on any electrodes.The live fluoroscopy showed that the tip of the lead was hitting something because it was curling up.The healthcare professional (hcp) reloaded the lead trying to steer it to the correct position but after testing again multiple times, hcp decided to try the left side.Upon loading the lead into the introducer hcp noticed there was blood inside the lead.At that point hcp realized it was broken after electrode 0.A new lead was loaded and all correct sensory and motor responses were achieved.Lead will be returned back to medtronic.No further complications were reported or anticipated.
 
Additional Manufacturer Narrative
Analysis of lead model 3889-28 lot # va20pjt showed that the distal end of the lead was bent.Electrical testing showed the continuity was complete and no electrical shorts were seen between the circuits.The lead device was subjected to a series of standard tests that included but not limited to visual inspection and electrical testing.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8912215
Report Number2649622-2019-14766
Device Sequence Number526190
Product Code EZW
UDI-Device Identifier00643169864443
UDI-Public00643169864443
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number3889-33
Device Catalogue Number3889-33
Device Lot NumberVA20PJT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight68